zbMATH — the first resource for mathematics

The number of intermediate rings in FIP extension of integral domains. (English) Zbl 1451.13023
Authors’ abstract: Let \(R\subseteq S\) be an extension of integral domains with only finitely many intermediate rings, where \(R\) is not a field and \(S\) is not necessarily the quotient field of \(R\) or \(R\) is not necessarily integrally closed in \(S\). In this paper, we exactly determine the number of intermediate rings between \(R\) and \(S\) and give a way to compute it.
13B02 Extension theory of commutative rings
13B22 Integral closure of commutative rings and ideals
13E15 Commutative rings and modules of finite generation or presentation; number of generators
13E99 Chain conditions, finiteness conditions in commutative ring theory
13F05 Dedekind, Prüfer, Krull and Mori rings and their generalizations
13G05 Integral domains
13B30 Rings of fractions and localization for commutative rings
Full Text: DOI
[1] D. D. Anderson, D. E. Dobbs and B. Mullins, The primitive element theorem for commutative algebra, Houston J. Math.25 (1999) 603-623; Corrigendum, Houston J. Math.28 (2002) 217-219.
[2] Ayache, A. and Jaballah, A., Residually algebraic pairs of rings, Math. Z.225 (1997) 49-65. · Zbl 0868.13007
[3] Ben Nasr, M. and Zeidi, N., When is the integral closure comparable to all intermediate rings, B. Aust. Math. Soc.95(1) (2017) 14-21. · Zbl 1365.13011
[4] Ben Nasr, M. and Zeidi, N., A special chain theorem in the set of intermediate rings, J. Algebra Appl.16(10) (2017) 1750185. · Zbl 1390.13028
[5] Ben Nasr, M., An answer to a problem about the number of overrings, J. Algebra Appl.15(06) (2016) 1650022. · Zbl 1335.13006
[6] Ben Nasr, M. and Jarboui, N., New results about normal pairs of rings with zero-divisors, Ricerche Mat.63(1) (2014) 149-155. · Zbl 1301.13008
[7] Ben Nasr, M. and Jaballah, A., Counting intermediate rings in normal pairs, Exp. Math.26(2) (2008) 163-175. · Zbl 1142.13004
[8] Davis, E. D., Overrings of commutative rings. III: Normal pairs, Trans. Amer. Math. Soc.182 (1973) 1175-185. · Zbl 0272.13004
[9] Dobbs, D. E., Mullins, B., Picavet, G. and Picavet-l’Hermitte, M., On the FIP property for extensions of commutative rings, Comm. Algebra33 (2005) 3091-3119. · Zbl 1120.13009
[10] Dobbs, D. E., Picavet, G. and Picavet-L’Hermitte, M., Characterizing the ring extensions that satisfy FIP or FCP, J. Algebra371 (2012) 391-429. · Zbl 1271.13022
[11] Gilmer, R., Multiplicative Ideal Theory (Dekker, New York, 1972). · Zbl 0248.13001
[12] Gilmer, R., Some finiteness conditions on the set of overrings of an integral domain, Proc. Amer. Math. Soc.131(8) (2003) 2337-2346. · Zbl 1017.13009
[13] A. Jaballah, Integral domains whose overrings are discrete valuation rings, An. Stiint. Univ. Al. I. Cuza. Mat. (Annals of the Alexandru Ioan Cuza University - Mathematics), Tomul 62(2) 1 (2016) 361-369. · Zbl 1389.13022
[14] Jaballah, A., Graph theoretic characterizations of maximal non-valuation subrings of a field, Beit. Algebra Geom. Contr. Algebra Geom.54(1) (2013) 111-120. · Zbl 1267.13013
[15] Jaballah, A., Maximal non-Prüfer and maximal non-integrally closed subrings of a field, J. Algebra Appl.11(5) (2012) 18. · Zbl 1259.13004
[16] Jaballah, A., Numerical characterizations of some integral domains, Monatsh. Math.164(2) (2011) 171-181. · Zbl 1228.13023
[17] Jaballah, A., Ring extensions with some finiteness conditions on the set of intermediate rings, Czech. Math. J.60(1) (2010) 117-124. · Zbl 1224.13011
[18] Jaballah, A., The number of overrings of an integrally closed domain, Exp. Math.23 (2005) 353-360. · Zbl 1100.13008
[19] Jaballah, A., A lower bound for the number of intermediary rings, Comm. Algebra27(3) (1999) 1307-1311. · Zbl 0972.13008
[20] Jaballah, A., Finiteness of the set of intermediary rings in normal pairs, Saitama Math. J.17 (1999) 59-61. · Zbl 1073.13500
[21] Jaballah, A., Subrings of Q, J. Sci. Technol.2(2) (1997) 1-13.
[22] Kaplansky, I., Commutative rings, (University of Chicago Press, Chicago, 1974). · Zbl 0296.13001
[23] Kumar, R. and Gaur, A., On \(\lambda \)-extensions of commutative rings, J. Algebra Appl.17(04) (2018) 1850063. · Zbl 1395.13006
[24] Kumar, R. and Gaur, A., \( \operatorname{\Delta} \)-Extension of rings and invariance properties of ring extension under group action, J. Algebra Appl.17(12) (2018) 1850239. · Zbl 1420.13022
[25] Rehman, S. U., A finiteness condition on the set of overrings of some classes of integral domains, J. Algebra Appl.17(03) (2018) 1850053. · Zbl 1381.13002
[26] S. U. Rehman, S. Bibi and R. Gull, A finiteness condition on quasi-local overrings of a class of pinched domains, preprint, arXiv:1811.09868 (2018).
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.